Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Infant with frequent cold and cough. Takes Asthalin and Allegra. What are the side effects? Any alternate medication?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 683 Questions
Hi,My kid is 24 months old and is frequently infected with cold and cough.Everytime my pediatrician gives Asthalin expectorant/levolin for cough and allegra/Delcon for cold.Is it adivisable to give these medicines frequently.I heard it may have side effects..
Please help me knowing the side effects of the above medicines..what can be the alternatives..
Thanks in Advance
Posted Tue, 8 May 2012 in Child Health
Answered by Dr. Taher Kagalwala 6 minutes later

Thanks for the query.

Every medicine has side effects which vary amongst individuals and depends on the dose prescribed and other individual parameters. Even the innocuous paracetamol which doctors say is one of the safest medicines in modern science. Asthalin / levolin and allergra / delcon can produce nausea, vomiting, flushing, increased heart rate, dry mouth and so on.

What really concerns me is not the issue of side effect but whether your kid needs these medicines for every attack of cold and allergy. If possible I would prefer to use preventive medication to stop these attacks from recurring; it would also be better to use inhalers that can control / prevent allergic cough symptom instead of syrups. Please discuss these with your prescribing pediatrician.

Hope this helps you. Revert to me if you have any further queries.

With best wishes,

Dr. Taher Kagalwala
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor